Headlines News :
Home » , , » Risk for Bleeding | Nursing Care Plan (NCP) HIV AIDS

Risk for Bleeding | Nursing Care Plan (NCP) HIV AIDS

Nursing diagnosis: risk for Bleeding

Risk factors may include
Abnormal blood profile—decreased vitamin K absorption, alteration in hepatic function, presence of autoimmune antiplatelet antibodies, malignancies (KS), and/or circulating endotoxins (sepsis)

Possibly evidenced by
(Not applicable; presence of signs and symptoms establishes an actual diagnosis)

Desired Outcomes/Evaluation Criteria—Client Will
Risk Control
Display homeostasis as evidenced by absence of bleeding.

Nursing intervention with rationale:
1. Avoid injections and rectal temperatures and rectal tubes; administer rectal suppositories with caution.
Rationale: Protects client from procedure-related causes of bleeding; for example, insertion of thermometers or rectal tubes can damage or tear rectal mucosa. Note: Some medications may need to be given via suppository in spite of risk.

2. Maintain a safe environment—keep all necessary objects and call bell within client’s reach and keep bed in low position.
Rationale: Reduces accidental injury, which could result in bleeding.

3. Maintain bedrest or chair rest when platelets are low, or as individually appropriate. Assess medication regimen.
Rationale: Reduces possibility of injury, although activity needs to be maintained. May need to discontinue or reduce dosage of a drug. Note: Client can have a surprisingly low platelet count without bleeding.

4. Hematest body fluids—urine, stool, and vomitus—for occult blood.
Rationale: Prompt detection of bleeding and initiation of therapy may prevent critical loss of blood.

5. Observe for and report epistaxis, hemoptysis, hematuria, nonmenstrual vaginal bleeding, or oozing from lesions, body orifices, or IV insertion sites.
Rationale: Spontaneous bleeding may indicate development of disseminated intravascular coagulation (DIC) or immune thrombocytopenia, necessitating further evaluation and prompt intervention.

6. Monitor for changes in vital signs and skin color, such as BP, pulse, respirations, and skin pallor or discoloration.
Rationale: Presence of bleeding or hemorrhage may lead to circulatory failure and shock.

7. Evaluate change in level of consciousness.
Rationale: May reflect cerebral bleeding.

8. Review laboratory studies, such as Prothrombin time (PT), activated partial thromboplastin time (aPTT), clotting time, platelets, and Hgb and Hct.
Rationale: Detects alterations in clotting capability; identifies therapy needs. Note: Many individuals display platelet counts below 50,000 and may be asymptomatic, necessitating regular monitoring.

9. Administer blood products, as indicated.
Rationale: Transfusions may be required in the event of persistent or massive spontaneous bleeding.

10. Avoid use of aspirin products and nonsteroidal anitinflammatory drugs (NSAIDs), especially in presence of gastric lesions.
Rationale: These medications reduce platelet aggregation, prolonging the coagulation process, and may cause further gastric irritation, increasing risk of bleeding. Note: Aspirin is contraindicated even in the short term because of its nonreversible effect on platelets.
Share this post :

Enter your email address:

Delivered by FeedBurner